MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIO PROBE 12G VERT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIO PROBE 12G VERT; BIOPSY INSTRUMENT
Catalog Number ECP0112GV
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent a biopsy procedure using the encor bio probe.Prior to the procedure, it was observed that a piece of rubber was present in the notch, which made it unusable.There was no patient contact.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was not provided, a review of the device history records could not be performed.The device has not been returned to the manufacturer for evaluation.However, photo was provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review:the device history records have been reviewed and this lot met all release criteria.Investigation summary: one electronic photo was provided and reviewed.The photo shows the distal end of one encor probe needle.The probe body, trap chamber subassemblies, and the product packaging were not visible in the photo.The probe cutter is shown in the fully closed position.Upon zooming in to 50 percentage, a substance is observed on the probe cutter.No additional anomalies are noted to the probe needle or trocar tip.Based on the complaint sample evaluation and photo review, the reported device contamination (rubber like substance/debris in the probe notch) is unconfirmed and the identified device contamination (plastic material) was confirmed.The materials observed on the received probe were determined to consist of saline residue, silicone oil, and plastic debris from the tip protector.One 12gv encor biopsy probe with a partial sample trap assembly and a removable probe cover were received for evaluation.The saline cap was not returned.Product packaging and label were returned for the encor biopsy probe.The probe was received with protective tubing.The encor biopsy probe appeared to have saline throughout the saline tubing and sample trap assembly.The probe body was rotated to identify any cracks.No cracks were observed on the probe body.The probe gears appeared to be clean.It was observed that the aperture was received closed.Apparent blood residue was observed to the needle.During inspection of the returned device, a substance was observed on the probe aperture.Apparent plastic material was noted around the trocar tip.Skiving was observed on the inner proximal surface of the tip protector, and the tip protector was missing from cavity 1.Visual inspection of the returned probe and rear housing did not identify any damage.Dried saline residue was noted inside the packaging and within the tissue chamber.Moisture droplets and residue were observed on the needle aperture.When the aperture was manually opened to approximately halfway, similar moisture droplets were observed internally.The needle protector exhibited a crack and skiving at the proximal end near the opening.No additional anomalies were identified.According to information provided by the customer, transparent rubber like debris was observed near the probe notch.The substance was reportedly noticed upon opening the packaging and removing the needle for use.The customer indicated that there were no observed deficiencies with the product packaging.The plastic material observed was identified as originating from the needle protector.Plastic debris noted on the cutter surface, specifically in the helical tip area, is consistent with debris generated from the protective tube (needle protector).This type of debris may occur during insertion or removal of the needle protector.The root cause of the silicone oil observed at the probe notch was attributed to the manufacturing assembly process; however, its presence was determined to be acceptable.The root cause of the plastic debris from the tip protector could not be determined.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D1, d4 (medical device catalog #, medical device lot #, medical device expiration date, unique identifier (udi) #), g1(manufacturing location), g3, h6 (component, method, result, conclusion).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ENCOR BIO PROBE 12G VERT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
AUSA MEDICAL DEVICES PVT LTD
15b bommasandra indl area
hosur road, attibele hobli
anekal taluk, bangalore 560 9 99
IN   560 999
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23308455
Report Number2020394-2025-01690
Device Sequence Number5788640
Product Code KNW
UDI-Device Identifier00801741086274
UDI-Public(01)00801741086274(11)240207(17)260528(10)VTJTJ001
Combination Product (Y/N)N
Initial Reporter CountryCS
PMA/510(K) Number
K051158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2026
Device Catalogue NumberECP0112GV
Device Lot NumberVTJTJ001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer03/19/2026
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date03/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown